Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Body Changes From Hiv To Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

Table of Contents What Is Lipodystrophy? Body Shape Changes Metabolic Complications What Causes Lipodystrophy? Can Lipodystrophy Be Treated? Caring for Yourself What Is Lipodystrophy? Lipodystrophy means abnormal fat changes. It is used to describe a number ofchanges in body fat that are experienced by many people living with HIV (HIV+).Lipodystrophy can also include changes in fat and sugar levels in the blood ofHIV+...
Ask the Experts

Loss Of Lean Body Mass & Body Changes

I have been Hiv+ for 10 years and have been noticing a problem over the past 5 years or so. My body shape is changing. I have not lost any weight and have good counts and an undetectable viral load. But still my arms and legs seem to be getting more...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
Your experiences are similar to many clients with chronic HIV infection. I am not sure that anyone is clear on what is "normal" in this case. What seems to be true, however, is that the changes you are experiencing are affected by and... Read more »

physical changes on only one side of body.

I'm on my 2nd year of HIV treatment. Truvada and Kaletra. I've noticed that the right side of my body swells up leaving my left side looking thinner. This especially happens when I wear sox or boots. My right leg will swell leaving...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Asymmetric swelling like you describe if sometimes due to pressure on the veins or lymph nodes on the right side of your body (such as in the groin or abdominal area0). Your HIV specialist can evaluate and decide whether any imaging is warranted(CT... Read more »

Changes in Body Chemistry/Diet

I have been HIV+ for the past 14 years, on meds (epivir, zerit and viramune) for the past 6, all of which I have remained asymptomatic. Over the last two years, however, I've noticed dramatic changes in my body chemistry and my body's...
Marc Hellerstein, M.D., Ph.D.

Response from Marc Hellerstein, M.D., Ph.D.

University of California Berkeley & San Francisco
Your story is a little unusual. Some people with HIV infection have changes in their bowel pattern or sensitivity to foods; the intestinal tract seems to be sensitized in general. These kinds of symptoms were much more common in the old days, before... Read more »

Body changing

I tested HIV + in 2002 and started ARVs in May 2006 the Combination is Lamivudine, Stockrin and Zerit.Of recent I have become skinny and the there is a slight pain in the legs. I intend to go for Viral Load Test and my CD 4 count has dropped from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The CD4 drop may just be a part of the natural variability of that lab measure-what did your CD4 % do. I would discuss with your HIV provider if a switch off the Zerit to perhaps tenofovir or abacavir is an option where you are living (for some... Read more »
Connect With Others

The Body site has changed

Posted by notinterested, 5 Replies
For the past few weeks I've been thinking about this and so I thought I'd share. When I first came to this site a few years ago, I really enjoyed it. I thought the support was wonderful and some of the stories were inspiring. Now I come to this site... Read more »

Kaletra body changes..

Posted by Lovinlife, 1 Reply
I recently started taking Kaletra. Has anybody experienced body changes on Kaletra? My doctor didn't mention anything about it but after looking on line, I see a lot of people saying that Kaletra causes lipodystrophy. Anybody have experience with... Read more »

Would you take 15 minutes to help change the life of another HIV positive individual?

Posted by adamneedsupport, 1 Reply
Hello everyone, my name is Adam and I am a Clinical Psychology PhD candidate trying to finish his dissertation. This is the last step I need to complete before receiving my degree. I have been HIV positive since the age of 16 and have struggled... Read more »

what changes

Posted by Anonymous, 1 Reply
what changes does hiv make to the body after exposure. I read that symptoms starts from 2 to 12 weeks. Could it starts showing later. For example at 4 month like rashes in the face.

Read more »